MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Model Number 9-ACP2-007-018
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 06/24/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2025, an 18mm amplatzer amulet was selected for implant using a 12f amplatzer amulet delivery sheath.No pericardial effusion was observed prior to procedure.The transseptal puncture was mid antero posterior and inferior.The amulet was implanted upon the first attempt and with "minimum of manipulations inside the left appendage." close criteria was met and stability test was performed and passed.Post-implant transesophageal echocardiogram (tee) was performed and negative for pericardial effusion.Approximately one hour post-procedure, "the patient collapsed" while in the intensive care unit (icu).Transthoracic echocardiogram (tte) was performed, which showed a "massive" localized posterior large pericardial effusion; cardiac tamponade was confirmed present.The cause of the effusion was thought to be either due to the transseptal puncture or to amulet manipulation; "no clear answer" was provided.The pericardial space was drained.Despite this and resuscitation, the patient passed away.The cause of death was reported as "massive tamponade.".
 
Additional Manufacturer Narrative
It was reported that pericardial effusion, cardiac tamponade and patient death were reported.There are multiple risk factors for pericardial effusion after a left atrial appendage closure procedure, including anticoagulation status of the patient, maneuvering of the guidewire or sheaths within the heart, the trans-septal puncture, or the stabilizing wires on the amulet puncturing the laa.No information was received to indicate that the patient¿s monitored activated clotting time was abnormal.Information from field indicated that the amulet was implanted with minimum manipulations.Abbott requested for procedure imaging to review, this was not provided by the site.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the cause of the reported pericardial effusion due to the transseptal puncture or to amulet manipulation.However, this cannot be confirmed.The cause of cardiac tamponade and death are maybe cascade events of effusion.The reported unexpected medical intervention was a result of case-specific circumstances as pericardiocentesis was performed.There were no complaints associated with any other devices from the lot.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.From medical review: without analysis of procedural imaging it is not possible to assess the location of the transseptal puncture or the manipulation of the amulet device within the left atrial appendage.As a result, the mechanism of causation of the pericardial effusion cannot be established.
 
Event or Problem Description
N/a.

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key22533668
Report Number2135147-2025-03892
Device Sequence Number15429620
Product Code NGV
UDI-Device Identifier00811806013466
UDI-Public(01)00811806013466(17)300131(10)10733198
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ACP2-007-018
Device Catalogue Number9-ACP2-007-018
Device Lot Number10733198
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2025
Supplement Date Received by Manufacturer08/13/2025
Initial Report FDA Received Date07/17/2025
Supplement Report FDA Received Date08/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient SexUnknown